Aa
Aa
A
A
A
Close
Avatar universal

Flashing in center of right eye?

Because I have intermediate uveitis that went into remission and came back as low-grade anterior uveitis I have seen in the past month a neuro opthamologist a retina specialist and a uveitis specialist.

I am very lucky that although my right eye has uveitis, glaucoma successfully being treated and cataracts I still have 20/30 vision because I keep up on everything and follow my doctor's orders!  Unfortunately my detail vision is low and the haze plus floaters and debris in my right eye make things very difficult to focus on.

I have always had flashing in both of my eyes, I left diet especially because after pan uveitis and many steroid shots and drops I developed cataracts that was successfully removed but soon after I got a macular hole that even after two surgeries could not be close. So now the left eye has a grade 4 full thickness macular hole with cystoid macular edema!

I'm legally blind in my left eye. My right eye in the past 6 months I start flashing in the direct center of the eye whenever I look from dark to light! This happened after I was switched from one glaucoma medication to another in January of this year 2018.

The glaucoma medication unfortunately caused many new floaters and Hayes inside of my eye and on top of that the flashing in the center. I have had almost every eye test you can think of from The Specialist I've been to done on both my eyes, including ultrasounds. CAT scans and MRI/A's.

My macular and retina look perfect in my right eye and the doctors can't seem to find any reason for the flashes in the central vision and say that more than likely it is the fact that I also have idiopathic intracranial hypertension that could be causing it because of all of migraine headaches I get.

I am sorry for such a long post but I have met many people with my conditions and no one else that I know of has flashing in the center of their eye, many many people have flashing in their peripherals but not the kind of flashing I am talking about in the center.

I have had the flashing in the center in my left eye from pan uveitis in the form of a circular light that flashed but this is completely different from that and there is no sign of inflammation in my retina, macula or optic nerve in the right eye, plus there's no sign of damage to my brain from the inter-cranial hypertension!

I have been told it is because of my immense stress and all of my conditions combined that is causing the central flashing but I cannot help but feel something's been messed and I feel scared and alone all the time.

To reiterate in my right eye I have glaucoma that has been successfully treated with pressure ranging from 10 to 14. So I was taken off of the glaucoma medication alphagan because it was not working well and caused severe dry eye and floaters and then I was put on and am currently on lumigan 0.01% that helps the pressure but makes the dry eye and floaters still a problem.

For the uveitis I am on pred Forte 0.01% and has caused a slight cataracts.

For my dry eye syndrome, I am allergic to most of the things prescribed to me so I take preservative-free over the counter refresh tears four to six times a day.

I am 39 years old 5 foot 6 and 280 lb so a very large woman who is also talking to a geriatric bypass surgeon! I am truly trying to get my life in order.

Unfortunately all of this has caused severe anxiety and agoraphobia, because of the debris, Haze and floaters plus extreme light sensitivity that not even very dark sunglasses help! Going outside has become Terror inducing...

In the past 7 years since my journey of eye problems started with the left eye that has passed to the right I have seen 9 different Retina Specialists in 3 different states, two neuro opthamologist and one uveitis specialist in Memphis Tennessee.

1 Responses
233488 tn?1310693103
MEDICAL PROFESSIONAL
While I think I can provide some useful advice, there is obviously no cure for your problem and no easy answers.  First the use of Lumigan. I really dislike Lumigan and try and never use it in my practice. It is notorious for causing red, irritated, inflammed eyes, permanent dark circles around the eyes and atrophy of the fat in the sockets causing sunk in looking eyes and droopy eye lids.  Since lumigan has aggravated your dry eyes and eyes in general see if your current ophthalmologist can get authorization from your insurance to switch you to Rhopressa, or  if you have no systemic contraindications a beta blocker  or Azopt.    NOTE:  If you still see a retina specialist and glaucoma specilist ask them about Lumigan. Not only does it irritate the eye but many ophthalmologist, myself included, do not use it in patients with uveitis or macular edema.     Do you see a neurologist?  If you have so called "benign intracranial hypertension" or "pseudotumor cerebri" you generally need a lumbar puncture to measure cerebral spinal pressure to confirm the diagnosis.  And BIH is generally treated with oral DIAMOX which is a glaucoma medication and might also lower the pressure in your eye to the point where you might not night Glaucoma drops.    The more important thing about your sight is preserving the central vision in your right eye.   Your dry eye is severe enough where somewhere down the line you should talk to your ophthalmologist about going on restasis.   6-9 months from now it will make a huge difference. My wife and I have really bad dry eyes and we have been on restasis for over 5 years with great results. If you use the preservative free VIALS and use up each it is much less expensive than the multidop bottle and much less expensive than the other drop Xiidra.  I would simply stop worring about the central flashing in the right eye.  You have had multiple ophthalmologist exam your eye and macular OCT that were normal. there are many people that post here about seeing central bright spots including a discussion with close to 2000 posts that has been going on for years. you have a lot more to worry about then that.  So talk to your eye MD team about getting off Lumigan and that entire class of glaucoma meds (prostaglandin inhibitors) and about starting restasis for the dry eye.
2 Comments
Thank you very much! Your advice is invaluable! I appreciate you immensely writing me back so quickly. My eyesight was near-perfect in my right eye in August of last year when I started alphagan 0.01%. I had started to develop severe floaters numbering in the hundreds. I took them till December of 2017. My doctor changed me to lumigan, after I told him about the problems I was having with alphagan. since I started the lumigan in January the floaters have only increased in number and size, on top of that a horrible vision altering Haze. I just thought all glaucoma drops hurt your vision but not taking them was worse? It is devastating to go from 20-20 perfect vision to suddenly being put on drops and in less than a year living inside a cloud of debris and Haze. as for my dry eye syndrome, that is bilateral, I have been put on Restasis and theratears but unfortunately both products cause my eyelids to swell and the pain was unbearable, so I have a hard time finding anything that works for my dry eye, which is immensely bad.
    as for my benign intracranial hypertension, I am allergic to the diuretic you posted above, as I am allergic to a great many medications.
    I have gotten many spinal taps and it is suggested I get a shunt to treat my condition, although I am not quite sure how to go about all that yet. still talkin to my neurologist and neurosurgeons about this process.
Thank you so much again, I will take any advice you can give.
Glaucoma drops do not cause floaters and the relationship to them is coincidental. Uveitis causes floaters and that almost assuredly is the cause.  I would still get off the Lumingan if possible.   Ask your eye MD about Rhopressa for glaucoma (brand new) to get off lumigan which can make dry eyes and uveitis worse.  If you can't take restasis ask about Xiidra the new competitor for restasis.   Also ask about beta blockers to get off lumigan.
Have an Answer?

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.